Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 128, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 25, 2020, 6:23 PM EDT for Kent County, Newport County, Washington County, Rhode Island; Northeastern Connecticut Planning Region, Connecticut. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2020, 6:23 PM EDT (22:23 UTC)
- Expired
- Aug 25, 2020, 7:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Northeastern Connecticut Planning Region, CT, Kent County, RI, Newport County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 56 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 6:45 PM EDT | TSTM WND DMG | Exeter, RI | TREE DOWN ON SOUTH ROAD |
| Aug 25, 6:57 PM EDT | TSTM WND DMG | Exeter, RI | TREE AND WIRES DOWN ON YAWGOO VALLEY ROAD ROAD |
| Aug 25, 7:00 PM EDT | TSTM WND DMG | North Kingstown, RI | TREES DOWN ON DRY BRIDGE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 3:12 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
982
WUUS51 KBOX 252223
SVRBOX
CTC015-RIC003-005-009-252315-
/O.NEW.KBOX.SV.W.0128.200825T2223Z-200825T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
623 PM EDT Tue Aug 25 2020
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Southeastern Windham County in northern Connecticut...
Northeastern Washington County in Rhode Island...
Western Newport County in Rhode Island...
Southwestern Kent County in Rhode Island...
* Until 715 PM EDT.
* At 623 PM EDT, a severe thunderstorm was located over Plainfield,
moving southeast at 40 mph. This storm has downed trees and wires
in Coventry and Mansfield.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Coventry, South Kingstown, North Kingstown, Plainfield,
Narragansett, East Greenwich, Hopkinton, Richmond, Exeter, West
Greenwich, Jamestown and Sterling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4156 7179 4164 7179 4164 7193 4165 7195
4174 7186 4159 7141 4158 7145 4153 7142
4155 7139 4157 7137 4157 7136 4154 7138
4153 7141 4150 7142 4140 7150
TIME...MOT...LOC 2223Z 302DEG 36KT 4167 7186
HAIL...0.75IN
WIND...60MPH
$$
Field2 follow-up statements
306
WWUS51 KBOX 252243
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
643 PM EDT Tue Aug 25 2020
CTC015-252252-
/O.CAN.KBOX.SV.W.0128.000000T0000Z-200825T2315Z/
Windham CT-
643 PM EDT Tue Aug 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINDHAM COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved east of
Windham County and thus the warning has been cancelled for that
area.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
Rhode Island.
LAT...LON 4156 7174 4157 7175 4159 7174 4162 7170
4166 7163 4159 7141 4158 7145 4153 7142
4155 7139 4157 7137 4157 7136 4154 7138
4153 7141 4150 7142 4140 7150
TIME...MOT...LOC 2242Z 291DEG 36KT 4158 7163
$$
RIC003-005-009-252315-
/O.CON.KBOX.SV.W.0128.000000T0000Z-200825T2315Z/
Washington RI-Newport RI-Kent RI-
643 PM EDT Tue Aug 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN WASHINGTON...WESTERN NEWPORT AND SOUTH CENTRAL KENT
COUNTIES...
At 642 PM EDT, a severe thunderstorm was located over Exeter, or 8
miles south of Coventry, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
South Kingstown, North Kingstown, Narragansett, East Greenwich,
Hopkinton, Richmond, Exeter, West Greenwich and Jamestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4156 7174 4157 7175 4159 7174 4162 7170
4166 7163 4159 7141 4158 7145 4153 7142
4155 7139 4157 7137 4157 7136 4154 7138
4153 7141 4150 7142 4140 7150
TIME...MOT...LOC 2242Z 291DEG 36KT 4158 7163
HAIL...1.00IN
WIND...60MPH
$$
Field736
WWUS51 KBOX 252255
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
655 PM EDT Tue Aug 25 2020
RIC003-252304-
/O.CAN.KBOX.SV.W.0128.000000T0000Z-200825T2315Z/
Kent RI-
655 PM EDT Tue Aug 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KENT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
Kent County. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
Rhode Island.
LAT...LON 4151 7156 4155 7159 4157 7158 4159 7158
4160 7155 4159 7141 4158 7145 4153 7142
4155 7139 4157 7137 4157 7136 4154 7138
4153 7141 4150 7142 4140 7150
TIME...MOT...LOC 2254Z 297DEG 35KT 4153 7149
$$
RIC005-009-252315-
/O.CON.KBOX.SV.W.0128.000000T0000Z-200825T2315Z/
Washington RI-Newport RI-
655 PM EDT Tue Aug 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN WASHINGTON AND WESTERN NEWPORT COUNTIES...
At 654 PM EDT, a severe thunderstorm was located near North
Kingstown, moving southeast at 40 mph. This is a dangerous storm
with very large hail expected.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
South Kingstown, North Kingstown, Narragansett, Exeter and Jamestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4151 7156 4155 7159 4157 7158 4159 7158
4160 7155 4159 7141 4158 7145 4153 7142
4155 7139 4157 7137 4157 7136 4154 7138
4153 7141 4150 7142 4140 7150
TIME...MOT...LOC 2254Z 297DEG 35KT 4153 7149
HAIL...1.50IN
WIND...60MPH
$$
FieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 4:37 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 25, 4:37 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
437 PM EDT Tue Aug 25 2020
.SYNOPSIS...
Scattered strong to severe thunderstorms and showers possible
this evening. Much drier and cooler weather will follow tonight
into Wednesday with a touch of fall. Unsettled weather may
return Thursday with the risk of showers and thunderstorms as a
frontal boundary tracks over or near the region. Dry weather may
briefly return to the area Friday followed by a cold frontal
passage and scattered showers/T-storms Saturday/Sat night.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
* Scattered strong to severe thunderstorms into early evening
A few scattered thunderstorms popped up over the Cape early this
afternoon where SPC mesoanalysis indicated CAPE values near 1000
J/kg. While low level lapse rates were very robust (>8c/km) centered
over southeast MA/RI poor mid level lapse rates kept the updrafts
from taking off keeping things sub severe. This ahead of a mid level
trough with a decent mid level jet. While forcing is better today
given the trough and cold front that will move through this
afternoon/evening not expecting very widespread severe weather in
our area given a few flies in the ointment, the main one being
mid/upper level dry air which guidance indicates makes it into
southeast MA this evening ahead of the main line of convection and
would help keep the main severe threat to our northeast and
southwest. However, convective parameters have been steadily
increasing to a point that a Severe Thunderstorms Watch has been
issued for all of southern New England through the evening. Even
though the better environment looks on either side of southern New
England, we still could get a few severe storms. The main concern
with any storms will be damaging winds given inverted-V model
soundings ahead of the front; a secondary threat is large hail.
Tonight the cold front sweeps through ushering in a much drier and
cooler post frontal airmass. This will cut off any lingering
convection which should be offshore after 8 or 9 PM. Clear skies
prevail overnight with a much cooler airmass in place. As mentioned
previously up at 925 mb temps drop from 20C Tuesday evening to near
8 C Wednesday morning while dewpoints crash into the 40s. This
allows for low temperatures overnight in the low 60s. This is a nice
break from the heat we've been experiencing but not all that much
cooler than is normal for late August (upper 50s/low 60s). It should
feel very refreshing Wednesday morning regardless. Besides the cool
temps, the other noticeable change overnight may be some gusty post
frontal winds as CAA behind the front promotes mixing down of a
moderate low level jet, especially along the coast and offshore
where there's less chance of an inversion keeping those aloft.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Wednesday is shaping up to be a very pleasant day with ample
sunshine and (relatively) cool temperatures. Model soundings show
mixing up to around 850 mb where temps around 8-10 C should allow
for high temperatures to top out only in the 70s (even upper 60s for
the high terrain). The stronger low level jet moves out early which
will keep winds from being too gusty. High pressure builds in
keeping things dry through the overnight hours. Fire potential
will be elevated given relative humidities near 30 percent and
winds gusting 15 to 20 mph. Overnight the cool and dry airmass
remains in place ahead of a warm front which will be approaching
the region by sunrise Thursday.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Highlights
* Unsettled weather Thu with frontal boundary nearby
* Risk of Storms Sat/Sat evening, drier Sunday
* Another fall-like airmass possible Sun ngt/Mon
Overview..
A tricky synoptic pattern in the form of nearly zonal mid level flow
is expected to set up across the northern USA most of this week.
This type of flow pattern typically leads to timing issues with
smaller scale features, which in turn impacts the timing of the mid
level flow evolution. It is this evolution which concerns southern
New England as a stronger mid level shortwave is projected to
capture the remnants of Laura at just the right time to steer it
east through the Mid Atlantic states towards this weekend.
Precipitation...
A surface front is expected to meander across southern New
England late this week into Sunday, sometimes to our south, and
other times to our north. This is looking like an unsettled
period, with chances for showers and thunderstorms at times. It
is not expected to be raining this entire time. Southern New
England remains in a slight risk for a few severe thunderstorms
Thursday and Saturday. Will need to see how this situation
evolves. Will also need to monitor the availability of tropical
moisture from the remnants of Laura. That could lead to more
significant rainfall totals. Still too much uncertainty to pin
down the upper limit of rainfall totals, but have rather high
confidence in at least a light measurable, widespread rainfall
sometime Saturday into Saturday night. Drier weather should
develop Sunday, then linger into Tuesday.
Temperatures...
Temperatures right around normal for late August. The biggest
difference will be humidity levels. Expecting muggy conditions
much of the time from Thursday into Sunday. More refreshing dew
points expected late Sunday into Tuesday.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
18Z update...
This afternoon...Moderate confidence.
VFR. Scattered t-storms are expected to develop in the
afternoon with brief lower conditions, and a few strong storms
may produce strong wind gusts. Storm move offshore by 00-02Z.
Tonight...High confidence.
A few showers/t-storms possible over the Cape/Islands early
evening, otherwise VFR with clearing skies. NW gusts to 25-30
kt developing after midnight over Cape/Islands and portions of
east coastal MA.
Wednesday and Wednesday Night...High confidence.
VFR. NW winds 10-20 kt.
KBOS Terminal...Moderate confidence in TAF.
Main concern is the threat for a few thunderstorms in the
vicinity of the terminal 21-23z.
KBDL Terminal...Moderate confidence in TAF. Main concern is the
threat for a few thunderstorms in the vicinity of the terminal
19-22z.
Outlook /Thursday through Sunday/...
Thursday: Mainly VFR, with local IFR possible. Breezy. Chance
SHRA, isolated TSRA.
Thursday Night: Mainly VFR, with local MVFR possible. Breezy.
Slight chance SHRA, isolated TSRA, patchy BR.
Friday: VFR.
Friday Night: Mainly VFR, with local MVFR possible. Chance
SHRA, isolated TSRA.
Saturday: Mainly MVFR, with local IFR possible. Breezy. SHRA,
isolated TSRA.
Saturday Night: Mainly VFR, with areas IFR possible. Breezy.
SHRA likely, isolated TSRA.
Sunday: VFR. Breezy. Slight chance SHRA.
&&
.MARINE...
Tonight and Wednesday...Winds shift out of the NW this evening,
with gusts to 30 kt later tonight with building seas,
especially eastern waters. SCA on all waters except
Narragansett Bay. NW winds and seas gradually diminish Wed but
gusts to 20 kt continue.
Wednesday Night...
NW winds diminishing. Seas remain below SCA criteria.
Outlook /Thursday through Sunday/...
Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers, isolated thunderstorms.
Thursday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Chance of rain showers, isolated
thunderstorms.
Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Friday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, isolated thunderstorms.
Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers, isolated thunderstorms.
Saturday Night: Winds less than 25 kt. Seas up to 5 ft. Rain
showers likely, isolated thunderstorms.
Sunday: Winds less than 25 kt. Seas up to 5 ft. Chance of rain
showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 11 PM this evening to 10 AM EDT
Wednesday for ANZ230>235-251.
Small Craft Advisory from 8 PM this evening to 5 PM EDT
Wednesday for ANZ250-254.
Small Craft Advisory until 2 PM EDT Wednesday for ANZ255-256.
&&
SYNOPSIS...Belk/BW
NEAR TERM...BW
SHORT TERM...BW
LONG TERM...Belk
AVIATION...Belk/BW
MARINE...Belk/BWHazardous weather outlook, Aug 25, 4:23 PM EDT, 2 hours before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 423 PM EDT Tue Aug 25 2020 CTZ002>004-MAZ002>024-026-RIZ001>008-262030- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 423 PM EDT Tue Aug 25 2020 ...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-262030- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 423 PM EDT Tue Aug 25 2020 ...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Aug 25, 1:19 PM EDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
119 PM EDT Tue Aug 25 2020
MAZ018-019-021-022-251800-
Eastern Plymouth MA-Southern Plymouth MA-Western Plymouth MA-
Barnstable MA-
119 PM EDT Tue Aug 25 2020
...STRONG THUNDERSTORM IN SOUTHERN PLYMOUTH COUNTY...
At 117 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rochester, or near Marion, moving east-southeast at 25 mph.
Heavy downpours, frequent cloud to ground lightning, wind gusts to
30 mph and pea size hail will accompany this storm.
Locations impacted include...
Marion, Wareham, Sandwich, Bourne, Mashpee and Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4162 7047 4168 7066 4169 7063 4175 7063
4174 7066 4173 7064 4170 7067 4174 7071
4169 7072 4172 7075 4170 7076 4173 7087
4181 7083 4175 7043
TIME...MOT...LOC 1717Z 281DEG 22KT 4176 7079
FieldSpecial weather statement, Aug 25, 4:50 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
450 PM EDT Tue Aug 25 2020
CTZ002-MAZ009-011-252115-
Hartford CT-Western Hampden MA-Eastern Hampden MA-
450 PM EDT Tue Aug 25 2020
...HEAVY SHOWER WITH GUSTY WINDS IN WESTERN HAMPDEN COUNTY...
At 446 PM EDT, Doppler radar was tracking a heavy shower over
Granville, or 11 miles southwest of Westfield, moving east at 40 mph.
Winds in excess of 30 mph will accompany this shower.
Locations impacted include...
Springfield, Enfield, Westfield, Agawam, West Springfield,
Longmeadow, Suffield, Windsor Locks, Granby, Southwick, East Granby,
Hartland, Granville and Tolland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move indoors, since winds may be strong enough to produce minor
damage, such as a few downed branches.
&&
LAT...LON 4213 7299 4209 7257 4192 7264 4201 7302
4204 7301 4204 7304
TIME...MOT...LOC 2046Z 287DEG 33KT 4207 7296
FieldSpecial weather statement, Aug 25, 5:12 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
512 PM EDT Tue Aug 25 2020
CTZ002>004-MAZ011-252200-
Hartford CT-Tolland CT-Windham CT-Eastern Hampden MA-
512 PM EDT Tue Aug 25 2020
...STRONG THUNDERSTORM IN NORTHERN HARTFORD COUNTY...
At 511 PM EDT, Doppler radar was tracking a strong thunderstorm over
Suffield, or 7 miles southwest of Agawam, moving east-southeast at
40 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Manchester, Enfield, Vernon, Windsor, Mansfield, South Windsor,
Simsbury, Bloomfield, Willimantic, Suffield, Ellington, Tolland,
Windsor Locks, Coventry, Stafford, Somers, Granby, East Windsor,
Southwick and Willington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4204 7276 4192 7208 4170 7222 4171 7224
4171 7225 4191 7283
TIME...MOT...LOC 2111Z 290DEG 37KT 4197 7271
FieldSpecial weather statement, Aug 25, 5:26 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
526 PM EDT Tue Aug 25 2020
MAZ002>004-010-252215-
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Eastern Hampshire MA-
526 PM EDT Tue Aug 25 2020
...STRONG THUNDERSTORM APPROACHING NORTHERN FRANKLIN COUNTY...
At 525 PM EDT, Doppler radar was tracking a strong thunderstorm near
Readsboro, or 13 miles northeast of North Adams, moving southeast at
50 mph.
Pea size hail and wind gusts up to 50 mph will accompany this storm.
Locations impacted include...
Amherst, Greenfield, Orange, Deerfield, Monroe, Athol, Montague,
Sunderland, Northfield, Bernardston, Buckland, Conway, Shelburne,
Leverett, Erving, Shutesbury, Colrain, Gill, Pelham and Charlemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4273 7251 4259 7221 4240 7246 4269 7297
4270 7295 4270 7300 4272 7303 4274 7302
TIME...MOT...LOC 2125Z 305DEG 41KT 4277 7287
FieldSpecial weather statement, Aug 25, 5:57 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
557 PM EDT Tue Aug 25 2020
CTZ003-004-RIZ001>004-006-252245-
Tolland CT-Windham CT-Northwest Providence RI-Washington RI-
Western Kent RI-Eastern Kent RI-Southeast Providence RI-
557 PM EDT Tue Aug 25 2020
...STRONG THUNDERSTORMS IN EASTERN CONNECTICUT...
At 557 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mansfield, moving southeast at 50 mph.
Pea size hail and wind gusts up to 50 mph will accompany this storm.
Locations impacted include...
Warwick, Cranston, Coventry, South Kingstown, West Warwick,
Mansfield, North Kingstown, Windham, Plainfield, Killingly, East
Greenwich, Scituate, Brooklyn, Hopkinton, Richmond, Exeter, West
Greenwich, Canterbury, Foster and Ashford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4156 7179 4164 7179 4164 7197 4176 7228
4192 7216 4173 7144 4147 7156
TIME...MOT...LOC 2157Z 294DEG 45KT 4179 7218
FieldLocal storm report, Aug 25, 6:22 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
622 PM EDT TUE AUG 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND DMG COVENTRY 41.78N 72.30W
08/25/2020 TOLLAND CT AMATEUR RADIO
WIRES DOWN ON PROSPECT STREET
0601 PM TSTM WND DMG MANSFIELD 41.83N 72.25W
08/25/2020 TOLLAND CT AMATEUR RADIO
TREE AND WIRES DOWN ON BASETTS BRIDGE ROAD
0604 PM TSTM WND DMG GILL 42.65N 72.50W
08/25/2020 FRANKLIN MA AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWN ON GREEN HILL ROAD
0608 PM TSTM WND DMG HAMPTON 41.78N 72.05W
08/25/2020 WINDHAM CT AMATEUR RADIO
TREES DOWN AND TRANSFORMER FIRE ON BROOKLYN TURNPIKE
&&
EVENT NUMBER BOX2002014
EVENT NUMBER BOX2002015
EVENT NUMBER BOX2002016
EVENT NUMBER BOX2002017
WSThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:57 PM EDT | Special Weather Statement | BOX | Kent | 48 min |
| Aug 25, 6:58 PM EDT | Severe Thunderstorm Warning | BOX | Newport, Washington | 32 min |
| Aug 25, 5:12 PM EDT | Special Weather Statement | BOX | 48 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2020Severe Thunderstorm Warnings in Connecticut, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.